Alert archive / Tennessee / High Wind Warnings in 2019
High Wind Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 19, 2019, 10:43 AM EST for 6 counties in Tennessee. It took effect at Feb 19, 2019, 10:00 PM EST. It was in force for 25 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2019, 10:43 AM EST (15:43 UTC)
- In effect from
- Feb 19, 2019, 10:00 PM EST
- Expired
- Feb 20, 2019, 11:00 PM EST
- In force
- 25 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 6:30 AM EST | NON-TSTM WND GST 81 | Camp Creek, TN | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM CAMP CREEK. MEASURED GUST AT THE NOAA/ATDD TOWER. EARLIER REPORTED GUST WAS ERRONEOUS. AFTER QUALITY CONTROL OF THE RAW DATA 81 MPH WAS CONFIRMED TO BE THE CORRECT WIND SPEED. |
| Feb 20, 6:30 AM EST | NON-TSTM WND GST 123 | Camp Creek, TN | MEASURED GUST AT THE NOAA/ATDD TOWER. |
| Feb 20, 6:30 AM EST | NON-TSTM WND DMG | Camp Creek, TN | NUMEROUS TREES AND POWER LINES DOWN. |
| Feb 20, 6:59 AM EST | NON-TSTM WND GST 51 | 4 Se Cedar Creek, TN | MESONET STATION PGVT1, NOLICHUCKY (4 SE CEDAR CREEK). |
| Feb 20, 7:00 AM EST | NON-TSTM WND GST 87 | Cove Mountain, TN | |
| Feb 20, 9:05 AM EST | NON-TSTM WND GST 43 | 1 Wnw Unicoi, TN | MESONET STATION UNIT1, WATAUGA (1 WNW UNICOI). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS74 KMRX 191543 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1043 AM EST Tue Feb 19 2019 ...Windy conditions expected across the southern Appalachians Tuesday night through much of Wednesday... .Strong southerly winds will develop across the southern Appalachians Tuesday night through Wednesday afternoon. The highest winds will be across the mountains and adjacent foothills of East Tennessee. TNZ041-043-072-074-087-200300- /O.UPG.KMRX.HW.A.0003.190220T0300Z-190220T2100Z/ /O.NEW.KMRX.HW.W.0004.190220T0300Z-190220T2100Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 1043 AM EST Tue Feb 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 PM this evening to 4 PM EST Wednesday. The High Wind Watch is no longer in effect. * WINDS...Southeast 20 to 30 mph with gusts up to 65 mph...except occasional gusts above 70 mph mainly in the Smokies and adjacent foothills, including Camp Creek. * TIMING...Late this evening through Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ045-200300- /O.NEW.KMRX.HW.W.0004.190220T0300Z-190220T2100Z/ Unicoi- Including the city of Erwin 1043 AM EST Tue Feb 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 PM this evening to 4 PM EST Wednesday. * WINDS...Southeast 20 to 30 mph with gusts up to 65 mph. * TIMING...Late this evening through Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-200300- /O.NEW.KMRX.WI.Y.0013.190220T0600Z-190220T2100Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 1043 AM EST Tue Feb 19 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 4 PM EST Wednesday. * WINDS...Southeast 10 to 20 mph with gusts up to 45 mph. * TIMING...Tonight through Wednesday afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
646 WWUS74 KMRX 192011 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 311 PM EST Tue Feb 19 2019 TNZ041-043-045-072-074-087-200500- /O.CON.KMRX.HW.W.0004.190220T0300Z-190220T2100Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 311 PM EST Tue Feb 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 65 mph...except occasional gusts above 70 mph mainly in the Smokie and adjacent foothills, including Camp Creek. * TIMING...Late this evening through Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-200500- /O.CON.KMRX.WI.Y.0013.190220T0600Z-190220T2100Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 311 PM EST Tue Feb 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY... * WINDS...Southeast 10 to 20 mph with gusts up to 45 mph. * TIMING...Tonight through Wednesday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
577 WWUS74 KMRX 200354 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1054 PM EST Tue Feb 19 2019 ...STRONG WINDS TONIGHT AND WEDNESDAY OVER HIGHER ELEVATIONS... .A low pressure system moving across the Southern Appalachian Region will increase winds across the area. Strong and gusty winds will develop over the higher elevations of the East TN Mountains and portions of Southwest VA. TNZ041-043-045-072-074-087-201200- /O.CON.KMRX.HW.W.0004.000000T0000Z-190220T2100Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 1054 PM EST Tue Feb 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 65 mph. * TIMING...Tonight through Wednesday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-201200- /O.CON.KMRX.WI.Y.0013.190220T0600Z-190220T2100Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 1054 PM EST Tue Feb 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY... * WINDS...Southeast 10 to 20 mph with gusts up to 50 mph. * TIMING...Tonight through Wednesday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
596 WWUS74 KMRX 200801 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 301 AM EST Wed Feb 20 2019 ...STRONG WINDS TODAY OVER THE HIGHER ELEVATIONS... .A low pressure system moving across the Southern Appalachian Region will increase winds across the area. Strong and gusty winds will develop over the higher elevations of the East TN Mountains and portions of Southwest VA. TNZ041-043-045-072-074-087-201615- /O.CON.KMRX.HW.W.0004.000000T0000Z-190220T2100Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 301 AM EST Wed Feb 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...South 20 to 30 mph with gusts up to 55 mph. * TIMING...through this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-201615- /O.CON.KMRX.WI.Y.0013.000000T0000Z-190220T2100Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 301 AM EST Wed Feb 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southeast 10 to 20 mph with gusts up to 40 mph. * TIMING...through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
507 WWUS74 KMRX 201638 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1138 AM EST Wed Feb 20 2019 ...STRONG WINDS TODAY AND THIS EVENING OVER THE HIGHER ELEVATIONS... .A low pressure system moving across the Southern Appalachian Region will increase winds across the area. Strong and gusty winds will continue over the higher elevations of the East TN Mountains and portions of Southwest VA. TNZ041-043-045-072-074-087-210300- /O.EXT.KMRX.HW.W.0004.000000T0000Z-190221T0400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 1138 AM EST Wed Feb 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...South 20 to 40 mph with gusts up to 70 mph. * TIMING...through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-210300- /O.EXT.KMRX.WI.Y.0013.000000T0000Z-190221T0400Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 1138 AM EST Wed Feb 20 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southeast 15 to 30 mph with gusts up to 45 mph. * TIMING...through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
773 WWUS74 KMRX 202051 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 351 PM EST Wed Feb 20 2019 ...STRONG WINDS TODAY AND THIS EVENING OVER THE HIGHER ELEVATIONS... .A low pressure system moving across the Southern Appalachian Region will increase winds across the area. Strong and gusty winds will continue over the higher elevations of the East TN Mountains and portions of Southwest VA. TNZ041-043-045-072-074-087-210400- /O.CON.KMRX.HW.W.0004.000000T0000Z-190221T0400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 351 PM EST Wed Feb 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...South 20 to 40 mph with gusts up to 70 mph. * TIMING...through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-047-VAZ002-006-008-210400- /O.CON.KMRX.WI.Y.0013.000000T0000Z-190221T0400Z/ Johnson-Southeast Carter-Wise-Russell-Washington- Including the cities of Mountain City, Roan Mountain, Wise, Norton, Lebanon, and Abingdon 351 PM EST Wed Feb 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southeast 15 to 30 mph with gusts up to 45 mph. * TIMING...through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 19, 6:15 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 19, 6:15 AM EST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
615 AM EST Tue Feb 19 2019
.AVIATION...
Radar returns are moving in faster than anticipated, but not
everything is making it to the ground early this morning. Expect
coverage to increase later today, any terminal caught in a
downpour could briefly experience conditions in the IFR category.
Rain will linger through the entire forecast.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Flood Watch from this evening through Thursday morning for
Anderson-Bledsoe-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamilton-Hancock-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Southeast Monroe-Union-West Polk.
High Wind Watch from this evening through Wednesday afternoon
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
Smoky Mountains-Southeast Greene-Southeast Monroe.
VA...Flood Watch from this evening through Thursday morning for Lee-
Wise.
&&
ABMHazardous weather outlook, Feb 19, 3:52 AM EST, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 352 AM EST Tue Feb 19 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 352 AM EST Tue Feb 19 2019 /252 AM CST Tue Feb 19 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Rainfall will begin today and continue for the next several days, and a Flood Watch will be in effect later this evening. Abundant rainfall over the past couple of weeks have led to saturated soils and high river and lake levels. If a particular location gets a few rounds of heavy showers it could lead to flooding of low lying areas. Mountain wave high winds for the mountains and adjacent foothills of east Tennessee and southwest Virginia are expected late this evening through Wednesday afternoon, bringing the possibility of downed trees and structural damage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of rain, which could be heavy at times, are expected Wednesday afternoon and evening. The heaviest rainfall will likely fall across the Plateau, central and southern sections of east Tennessee, and southwest North Carolina. Since the ground is already saturated and streams are high, stream flooding, flooding of low lying areas, and mud slides are possible. The Flood Watch is in effect through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for flooding tonight through Wednesday night.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:52 AM EST | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 16 more | 45 hr |
| Feb 19, 10:43 AM EST | Wind Advisory | MRX | Carter, Johnson | 36 hr |
Nearby
High Wind Warnings in Tennessee, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.